MAUDE Adverse Event Report: SYNTHES GMBH HOLDER FOR SYNFRAME BONE LEVERS; MISC ORTHO SURGICAL INSTR

SYNTHES GMBH HOLDER FOR SYNFRAME BONE LEVERS; MISC ORTHO SURGICAL INSTR
Catalog Number 387.356
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021 the patient underwent for a surgery for anterior lumbar interbody fusion.During the surgery, normally using of the holder for bone lever was broke.There was no fragment generated.The surgery completed successfully with 01 (one) minute delay.There were no patient consequences are reported.This complaint involves one (1) device.This report is for (1) holder for synframe bone levers.This report is 1 of 1 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6- the holder f/synframe bonelever (p/n: 387.356, lot #: 9592168) was returned and received at us cq.Upon visual inspection, it was observed that the rod to lock to handrail broke from the holder.No other issues were identified.The complaint condition was confirmed as the device was broken.No definitive root cause could be determined based on the provided information.The unintended forces might have contributed to the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot
=
> part: 387.356 lot: 9592168 manufacturing site: hägendorf release to warehouse date: 04 sep 2015 a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified device history batch
=
> null device history review
=
> null device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HOLDER FOR SYNFRAME BONE LEVERS
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11690822
Report Number8030965-2021-03063
Device Sequence Number3895287
Product Code LXH
UDI-Device Identifier07611819110175
UDI-Public07611819110175
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number387.356
Device Lot Number9592168
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2021
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer05/13/2021
Initial Report FDA Received Date04/19/2021
Supplement Report FDA Received Date06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR